MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0203
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The investigation is currently underway.
 
Event or Problem Description
It was reported that while treating a 4mm ica terminus aneurysm, an lvis jr was deployed from mca to ica.A hypersoft 3d 3.5x8 was deployed and detached, then another hypersoft 3d 2.5x6 was deployed and detached.The third hypersoft 3d coil overshot the landing zone by 1cm.Suggestion was made to pull the coil back and if resistance was encountered it was suggested to stop.Resistance was encountered and he stopped.It was then suggested to detach the coil and he did.When he removed the coil, we noticed the distal coil of the pusher had stretched but the coil was deployed safely.We then switched to an sl10 because it is softer.A 2x3 hypersoft 3d was then used, the coil was not sitting in the aneurysm, it kept popping out into a1.The coil was pulled back gently to be repositioned and when we went to push the coil we realized it had spontaneously detached.The coil was still in the aneurysm and catheter tip was out of the aneurysm.The physician pushed a 2x4 stryker 360 standard and when he felt resistance in the catheter he stopped and pulled the catheter out effectively dragging out the detached hypersoft 3d which was half in the aneurysm and half in the microcatheter.No reported injury.Patient is said to be doing "fine".No reported injury.
 
Additional Manufacturer Narrative
The device was returned for analysis.The coil was not attached to the delivery pusher.The proximal side of the pusher was noted to be kinked.The device passed the electrical continuity test.The monofilament showed evidence of stretching.The pusher coil was noted to be intact.Based on the investigation and provided information, the complaint can be confirmed.The specific root cause of this complaint is unknown; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6248511
Report Number2032493-2017-00011
Device Sequence Number13642181
Product Code HCG
UDI-Device Identifier00811425028094
UDI-Public(01)00811425028094(11)161103(17)211031(10)161103V5
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/30/2021
Device Model Number8410-0203
Device Catalogue Number8410-0408
Device Lot Number161103V5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by Manufacturer12/13/2016
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1